Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 38, NWS Brownsville, TX

June 17, 2015Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 17, 2015, 8:49 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 8:49 PM CDT (01:49 UTC)
Expired
Jun 17, 2015, 10:45 PM CDT
In force
116 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 152 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:51 PM CDTFLASH FLOOD1 Sse Hebbronville, TXA VEHICLE WAS REPORTED STUCK IN A FLOODED ROADWAY AT THE INTERSECTION OF GALBRAITH STREET AND WILLHELMA AVENUE. WATER WAS OVER THE HOOD OF THE CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2367 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS54 KBRO 180149
FFWBRO
TXC247-427-505-180345-
/O.NEW.KBRO.FF.W.0038.150618T0149Z-150618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
849 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1045 PM CDT
    
* AT 846 PM CDT...FIRE DEPARTMENT REPORTED A THUNDERSTORM PRODUCING 
  HEAVY RAIN AND FLOODING ACROSS THE WARNED AREA. UP TO SEVEN INCHES 
  OF RAIN HAVE ALREADY FALLEN ACROSS NORTHERN JIM HOGG COUNTY. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROMA...EL SAUZ...VIBORAS...ROMA CITY HALL...ROMA HIGH SCHOOL...ROMA
  CITY POLICE DEPARTMENT...HEBBRONVILLE...AGUA NUEVA...JIM HOGG
  COUNTY AIRPORT...HEBBRONVILLE HIGH SCHOOL...ROMA PUBLIC LIBRARY...
  ESCOBARES...FALCON DAM...GRUY STADIUM...SAN RAFAEL RANCH AIRPORT...
  LOPENO...LAS LOMITAS...NORTH ESCOBARES...ROMA PARK AND RANDADO.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2734 9852 2726 9853 2724 9849 2705 9847
      2705 9842 2679 9842 2678 9840 2679 9867
      2639 9895 2640 9908 2643 9911 2650 9910
      2654 9917 2677 9924 2727 9895 2727 9880
      2735 9879 2736 9863 2736 9855

$$

63
2 follow-up statements
665 
WGUS74 KBRO 180306
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1006 PM CDT WED JUN 17 2015

TXC505-180313-
/O.CAN.KBRO.FF.W.0038.000000T0000Z-150618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1006 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ZAPATA COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 2714 9849 2705 9847 2705 9842 2679 9842
      2678 9840 2679 9867 2656 9883 2663 9890
      2679 9893 2705 9875

$$

TXC247-427-180345-
/O.CON.KBRO.FF.W.0038.000000T0000Z-150618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG TX-STARR TX-
1006 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHERN JIM HOGG AND NORTH CENTRAL STARR COUNTIES...

AT 1003 PM CDT...HEAVY RAIN IS OCCURRING. UP TO THREE INCHES OF RAIN 
HAVE ALREADY FALLEN OVER SOUTHERN JIM HOGG COUNTY. FLASH FLOODING IS 
EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AGUA NUEVA...VIBORAS...SAN RAFAEL RANCH AIRPORT AND PUESTA DEL SOL
AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2714 9849 2705 9847 2705 9842 2679 9842
      2678 9840 2679 9867 2656 9883 2663 9890
      2679 9893 2705 9875

$$

63
795 
WGUS74 KBRO 180347
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1047 PM CDT WED JUN 17 2015

TXC247-427-180356-
/O.EXP.KBRO.FF.W.0038.000000T0000Z-150618T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM HOGG TX-STARR TX-
1047 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN JIM HOGG AND NORTH CENTRAL
STARR COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2714 9849 2705 9847 2705 9842 2679 9842
      2678 9840 2679 9867 2656 9883 2663 9890
      2679 9893 2705 9875

$$

63

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:04 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 17, 6:04 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
604 PM CDT WED JUN 17 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE LOWER ATMOSPHERE REMAINS MOIST...AND ANY SHOWERS
AND TSTMS THAT DO FORM...MAINLY FROM INTERSECTING BOUNDARIES...
HAVE TENDED TO BE EFFICIENT RAIN MAKERS...RESULTING IN LOWERED
CEILINGS AND VISIBILITIES. ALL SITES VFR FOR NOW WITH MDT AND
GUSTY SOUTHEAST WINDS. CLOUDY SKIES WILL BE THE RULE FOR THE NEXT
24 HOURS...AND CEILINGS MAY LOWER TO BELOW 3 KFT OVERNIGHT AS
WINDS DECREASE. LIGHT SOUTHEAST WINDS WILL INCREASE TO MODERATE
THURSDAY MORNING...WITH CEILINGS MIXING UP TO A MORE STEADY VFR.
SCATTERED SHOWERS AND THUNDERSTORMS...AND TEMPO MVFR...WILL BE
POSSIBLE THROUGH THURSDAY...TAPERING OFF SOMEWHAT THURSDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 405 PM CDT WED JUN 17 2015/

SHORT TERM /NOW THROUGH THURSDAY NIGHT/...TROPICAL DEPRESSION BILL
CONTINUES TO DRIFT NORTHWARD THROUGH TEXAS INTO OKLAHOMA...WITH
CONVECTION TRAILING OFF THE SOUTH SIDE ALONG CENTRAL AND SOUTHERN
TEXAS COAST. THIS DEPRESSION WILL CONTINUE TO ENHANCE SHOWERS AND
THUNDERSTORMS OVER THE COASTAL COUNTIES THE REST OF TODAY INTO
THURSDAY AS REMNANTS OF DEEP TROPICAL MOISTURE REMAINS CONCENTRATED
OVER THE AREA. KEPT THE HIGHER POPS FOR THIS AFTERNOON WITH THE
POTENTIAL OF FAVORING THE NORTHERN RANCHLANDS AND WESTERN COUNTIES AS
WEAK TROUGH IS OVER THE REGION IN BETWEEN TWO AREAS OF HIGH PRESSURE
HAVE CONTROL OVER THE EASTERN AND PAC COAST. AS THE MOISTURE SHIFTS
NORTHWESTWARD THURSDAY NIGHT NIGHT INTO EARLY FRIDAY WITH AN INVERTED
TROUGH AND A FEW RIPPLES IN THE FLOW WILL KEEP THE CHANCE FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE AND SHIFT WESTWARD DURING THE SHORT
TERM PERIOD FAVORING ZAPATA...JIM HOGG AND STARR COUNTY.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...MUDDLED IS THE WORD FOR THE
WEEKEND AND BEYOND. WHEN IN THE FORECAST 'MUCK' THE BEST THING TO DO
IS START WITH THE BIG PICTURE. THAT BIG PICTURE SHOWS VERY LITTLE
MOVEMENT OF THE ATMOSPHERIC FEATURES: QUASI-STATIONARY SUBTROPICAL
HIGH PRESSURE IS ELONGATED NORTHEAST TO SOUTHWEST FROM BERMUDA
THROUGH THE SOUTHEAST GULF...WITH FLAT HIGH PRESSURE ACROSS SOUTHERN
CALIFORNIA THROUGH BAJA. IN BETWEEN...TEXAS SITS IN A CONTINUING
SHEAR AXIS THAT ARRIVED ALONG WITH T.S. BILL EARLIER THIS WEEK AND
WILL STICK AROUND INTO THE WEEKEND. THE AFOREMENTIONED SOUTHERN
CALIFORNIA RIDGE WILL EXPAND NORTHEAST AND BEND AROUND THE REMNANT
SHEAR AXIS EARLY NEXT WEEK DRYING OUT THE SOUTHERN PLAINS NORTH OF
TEXAS BUT LEAVING POTENTIAL FOR RAIN JUST ABOUT ANYWHERE IN THE
STATE.

CONFIDENCE IN THE DETAILS AND TIMING OF POTENTIAL RAIN...WHEN AND
WHERE...GETS DIFFICULT LATER IN THE LONG RANGE. ON FRIDAY...DRIER AIR
IN THE LOW AND MID LEVELS SHOULD PRECLUDE ANYTHING MORE THAN ISOLATED
TO LOCALLY SCATTERED MAINLY AFTERNOON SHOWERS/STORMS PRIMARILY AWAY
FROM THE COAST AS VALLEY IS BETWEEN THE LAST OF ANY LEFTOVER SHEAR
FROM BILL AND THE NEXT NON-TROPICAL SHEAR AXIS ORGANIZING OVER
NORTHERN MEXICO. BY SATURDAY...BOTH OPERATIONAL ECMWF/GFS SHOW THAT
MEXICAN SHEAR AXIS NUDGING EAST FROM THE SIERRA MADRE/BIG BEND INTO
THE RIO GRANDE PLAINS...AND DEEP LAYER MOISTURE INCREASES ENOUGH TO
JUSTIFY HIGHER RAIN CHANCES.

THE SENSIBLE WEATHER SATURDAY IS A TRICKY CALL. INCREASING LOW LEVEL
SOUTHEASTERLIES...UP TO 30 KNOTS AT 850 MB...SUGGEST 'HIT AND RUN
THEN REPEAT' SHOWERS WITH OCCASIONAL LIGHTNING JUST ABOUT ANYWHERE.
WHILE HIGHER RAIN CHANCES MAY ULTIMATELY BE IN ORDER TO VERIFY ON
1/100TH (INCH) OF RAIN...SOME AREAS ARE LIKELY TO MISS THE ACTION
WHILE OTHERS MAY SEE ONE HALF TO ONE INCH IN QUICK HITTING BUT
REPEATING BANDS. SO...NOTHING CRAZY BUT ENOUGH TO NEED AN UMBRELLA
AND A PLACE TO MOVE INDOORS TO ESCAPE BRIEF HEAVY RAIN.

SOME RESIDUAL RAINS ARE LIKELY TO CONTINUE SATURDAY EVENING
ESPECIALLY ACROSS THE RIO GRANDE PLAINS...THEN ANOTHER ROUND OF HIT
AND RUN SHOWERS AND A FEW THUNDERSTORMS COULD DEVELOP SUNDAY AND
FAVOR THE MID/UPPER VALLEY TO THE RANCHLANDS AFTER SOME EARLY MORNING
STREAMER-LIKE ACTIVITY CLOSER TO THE COAST.

THE SHEAR AXIS IS FORECAST TO RETROGRADE SLOWLY INTO THE BIG BEND
REGION OF TEXAS ON MONDAY AND TUESDAY...WHICH COULD ULTIMATELY
PRODUCE SOME PRETTY BIG PRECIPITATION ACROSS THE RIO GRANDE PLAINS
AND BIG BEND AS WELL AS WEST TEXAS FROM LAREDO PAST DEL RIO WHEN
UPSLOPE GETS TIED UP WITH DEEP TROPICAL MOISTURE WITH CONTINUE HIGH
PRECIPITABLE WATER VALUES. FOR THE RIO GRANDE VALLEY...DRIER
ATMOSPHERIC AIR WILL FILTER INTO THE 850-700 MB LAYER AT FIRST AND
EXPAND UP THE COLUMN TOWARD 500 MB BY LATE TUESDAY ON INTO
WEDNESDAY...WHICH MAKES THE ARGUMENT FOR DECREASING RAIN CHANCES
INCLUDING NEXT WEDNESDAY WHICH APPEARS TO BE THE 'NICEST' DAY OF THE
BUNCH THOUGH STILL PLENTY SUMMERY.

BOTTOM LINE? WE'RE NOT LOOKING AT ANY WIDESPREAD FLOOD PRODUCERS BUT
ALSO NOT A 'CLEAN' SUNNY SKY OR STARRY NIGHT FOR THE NEXT SEVERAL
DAYS. THE RAINS MAY NOT BE A BAD THING AS SOME AREAS HAD DRIED OUT
SIGNIFICANTLY PRIOR TO THE PAST FEW DAYS...AND JULY AND AUGUST ARE
LURKING AS TYPICALLY DRY AND HOT SO LATE JUNE RAINFALL AFTER THE WET
SPRING IS NOT A BAD THING OVERALL.

MARINE...NOW THROUGH THURSDAY NIGHT...TROPICAL DEPRESSION BILL HAS
MOVE NORTHWARD OVER NORTHERN TEXAS INTO OK WITH SLIGHTLY LOWER WINDS
ACROSS THE GULF WATERS. AT THIS TIME...SCEC CONDITIONS WILL CONTINUE
THIS AFTERNOON AND EARLY EVENING WITH SEAS AROUND 6 FEET. EXPECT THIS
TO PREVAIL INTO THURSDAY WITH A SLIGHT INCREASE IN WINDS WHICH WILL
MAINTAIN SCEC CONDITIONS THROUGH THURSDAY. THURSDAY NIGHT INTO EARLY
FRIDAY THE GRADIENT WEAKENS BRINGING BACK SEAS DOWN TO 5 TO 6 FEET
AND WINDS BELOW 15 KNOTS. CHANCE OF RAIN BEGIN TO LOWER DUE TO THE
FACT THAT THE DEPRESSION SHIFTS FURTHER NORTH AND DEEPER TROPICAL
MOISTURE TRAILING BEHIND THIS SYSTEM LIFTS NORTHWESTWARD INTO WESTERN
TEXAS.

FRIDAY THROUGH MONDAY: FRIDAY AND SATURDAY INDICATE STEADY STATE
LIGHT TO MODERATE SOUTHEASTERLIES...GENERALLY NEAR OR JUST BELOW 15
KNOTS WITH A 4 MB GRADIENT FROM THE CENTER OF THE EAST GULF
SURFACEHIGH TO GENERAL TROUGHING IN THE LEE OF THE SIERRA MADRE.
PICKUP OF 850 MB WINDS TO NEAR 30 KNOTS AT TIMES SATURDAY NIGHT INTO
SUNDAY NIGHT...NO DOUBT AIDED BY THE AFOREMENTIONED UPPER LEVEL
ENERGY ASSISTING SOME LOW PRESSURE DECREASE...COULD EDGE NEAR SURFACE
WINDS TOWARD 20 KNOTS BEFORE A GRADUAL DECREASE BY MONDAY. WITH
PERSISTENT LONG FETCH CONTINUING...EVEN WITH LOWERING WIND
SPEEDS...EXPECT SEAS TO REMAIN MODERATE SOMEWHERE IN THE 4-6 FOOT
RANGE THROUGH THE PERIOD.

RAINFALL WILL BE RATHER LIMITED WITH BEST CHANCES OVERNIGHT
THROUGH NOON BOTH SATURDAY AND SUNDAY...SO WEEKEND BOATERS/FISHERS
SHOULD BE PREPARED FOR OCCASIONAL LIGHTNING AND BRIEF DOWNPOURS
REDUCING VISIBILITY TO 1-2 NAUTICAL MILES AT TIMES.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 7 PM CDT THIS EVENING FOR TXZ251-256-
     257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/63/65
Hazardous weather outlook, Jun 17, 6:05 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
605 AM CDT WED JUN 17 2015

TXZ248>257-181115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
605 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS AT AREAS BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-181115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
605 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL GULF OF MEXICO
WATERS DUE TO AGITATED SEAS AND INCREASING SOUTH WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 17, 4:25 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CDT WED JUN 17 2015

TXZ251-172200-
KENEDY TX-
425 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
500 PM CDT...

AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIVIERA...OR NEAR SARITA...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2728 9776 2726 9773 2726 9772 2708 9778
      2718 9797 2721 9797 2723 9795 2724 9792
      2724 9784 2725 9782 2727 9782 2727 9780
      2728 9779
TIME...MOT...LOC 2125Z 193DEG 29KT 2725 9785

63
Special weather statement, Jun 17, 6:16 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
616 PM CDT WED JUN 17 2015

TXZ249-172345-
JIM HOGG TX-
616 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JIM HOGG COUNTY
UNTIL 645 PM CDT...

AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTH FORK ESTATES...OR NEAR JIM HOGG COUNTY AIRPORT...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...SOUTH FORK ESTATES AND HEBBRONVILLE
BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2734 9855 2734 9852 2727 9853 2715 9879
      2727 9886 2727 9880 2735 9880 2735 9879
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 2315Z 233DEG 26KT 2729 9876

63
Special weather statement, Jun 17, 7:09 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT WED JUN 17 2015

TXZ249-180100-
JIM HOGG TX-
709 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JIM HOGG COUNTY
UNTIL 800 PM CDT...

AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTH FORK ESTATES...OR 8 MILES SOUTH OF HEBBRONVILLE. THIS STORM WAS
NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL JIM
HOGG COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2710 9871 2719 9879 2727 9868 2718 9858
TIME...MOT...LOC 0008Z 326DEG 2KT 2720 9870

63
Local storm report, Jun 17, 7:28 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      1 WNW HEBBRONVILLE      27.32N  98.70W
06/17/2015                   JIM HOGG           TX   FIRE DEPT/RESCUE

            REPORT OF WATER NEARING TWO HOMES ON THE WEST SIDE OF
            HEBBRONVILLE. SEVERAL STREETS ARE ALSO FLOODED ACROSS
            THE CITY.

&&

EVENT NUMBER BRO1500104

BIRCHFIELD
Local storm report, Jun 17, 7:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
742 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      1 SSE HEBBRONVILLE      27.31N  98.68W
06/17/2015                   JIM HOGG           TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS FLOWING WATER OVER ROAD AT THE
            INTERSECTION OF W GALBRAITH STREET AND N MARIA AVENUE.
            ESTIMATED DEPTH IS 2.5 FEET.

&&

EVENT NUMBER BRO1500105

BIRCHFIELD
Special weather statement, Jun 17, 7:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT WED JUN 17 2015

TXZ250-251-180130-
KENEDY TX-BROOKS TX-
751 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 830 PM CDT...

AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
RIVIERA TO NEAR AIRPORT ROAD ADDITION TO 15 MILES SOUTHWEST OF
FALFURRIAS JUNIOR HIGH SCHOOL...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE...SARITA AND FLOWELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9773 2727 9771 2727 9764 2724 9763
      2723 9756 2701 9793 2713 9834 2717 9817
      2726 9799 2721 9798 2721 9797 2723 9795
      2724 9792 2724 9789 2725 9785 2725 9782
      2727 9782 2728 9779 2728 9776
TIME...MOT...LOC 0050Z 277DEG 25KT 2725 9790 2716 9808 2710 9837

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:09 PM CDTSpecial Weather StatementBROJim Hogg51 min
Jun 17, 7:26 PM CDTAreal Flood AdvisoryBROZapata2 hr
Jun 17, 7:51 PM CDTSpecial Weather StatementBROBrooks39 min
Jun 17, 8:01 PM CDTAreal Flood AdvisoryBROBrooks119 min
Jun 17, 8:25 PM CDTSevere Thunderstorm WarningBROStarr35 min
Jun 17, 9:57 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr2 hr
Jun 17, 10:38 PM CDTAreal Flood AdvisoryBROHidalgo, Starr112 min
Jun 17, 11:38 PM CDTAreal Flood AdvisoryBROHidalgo112 min
Jun 18, 12:31 AM CDTFlash Flood WarningBROHidalgo119 min
Jun 18, 12:53 AM CDTAreal Flood AdvisoryBROHidalgo, Willacy52 min
Jun 18, 1:45 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
Jun 18, 3:42 AM CDTAreal Flood AdvisoryBROHidalgo108 min
Jun 18, 4:29 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata15 hr
Jun 18, 11:42 AM CDTSpecial Weather StatementBROHidalgo48 min
Jun 18, 2:10 PM CDTSpecial Weather StatementBROWillacy50 min
Jun 18, 4:35 PM CDTAreal Flood AdvisoryBROKenedy, Willacy115 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.